# SDR 96ZZZX2464

- Difficulty date: May 2, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6601K
- Make and model: Cessna 172P
- Aircraft serial: 17274218
- System (JASC): 2842 · Fuel Quantity Sensor
- Part: Transmitter
- Part number: C6680500802
- Condition: Float Damaged
- Location: Lt Fuel Qty
- Part time: 1,034 hours
- Stage of operation: IN
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

DURING 100-HOUR INSPECTION, THE LT FUEL QUANTITY TRANSMITTER WAS REMOVED TO REPLACE LEAKING GASKET AND SCREW SEALS.  UPON REMOVAL OF THE ROCHESTER TRANMSITTER, FOUND THE FLOAT WAS CONTACTING THE TOP AND BOTTOM OF THE FUEL TANK CAUSING THE COMPOSITE FLOAT TO DISINTEGRATE.  BLACK FLOAT RESIDUE WAS IN THE BOTTOM OF THE FUEL TANK AND IN THE MAIN FUEL STRAINER. NEW TRANSMITTER KIT SK 172-117 IS INSTALLED WITH 1034.1 HOURS TOTAL TIME.
